MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-375-35
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline experienced resistance and the tip of the wire was broken.It was reported that after hydration the pipeline could not be transported to the microcatheter.After several attempts, it was found that the developing guide wire at the tip of the stent was broken.The pipeline was replaced, and the surgery was successfully completed.The patient did not experience any injury or complications.Dual antiplatelet treatment was administered, and the patient¿s pru level was normal.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, fusiform aneurysm located in the right internal cervical artery.The max diameter was 15 mm.The neck was 5 mm.The artery landing zone was 3 mm distal and 3.5 mm proximal.The vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the resistance was in the proximal section of the marksman catheter.
 
Additional Manufacturer Narrative
H3: analysis of the the pipeline flex (model: ped-375-35, lot: a887314) found no damages or irregularities were found with the pipeline flex proximal pusher.The pusher hypotube was found broken within the introducer sheath near the distal end of the hypotube with the ptfe shrink tubing intact at that same location.No stretching was found with the hypotube.The distal segment and braid were found within the introducer sheath.The proximal pushwire was retracted out of the introducer sheath and the distal segment and braid was pushed out using a mandrel.The tip coil was damaged during the extraction process.No damages or irregularities were found with the proximal bumper, resheathing pad, resheathing marker, dps sleeves, distal marker or distal wire.The proximal braid was found damaged.The broken end of the hypotube was sent out for sem (scanning electron micrographic) / eds (energy dispersive spectroscopy) elemental analysis.Sem/eds summary: ¿the fracture surfaces exhibit extensive corrosion damage and no original fracture features are visible.¿ no other anomalies were found.Based on the analysis findings, the customer report of ¿pushwire break at distal hypotube¿ was confirmed.It is possible the customer used high force when retracting the pusher causing the hypotube to break.The sem testing did not confirm an overload type failure due to corrosion obscuring the fracture features.Possible contributors towards failure are patient vessel tortuosity, devices not properly hydrated, catheter damage or user re-sheaths more than two times.Customer reported devices were prepared per ifu and patient vessel tortuosity as normal.The customer¿s report of ¿resistance/stuck during delivery¿ could not be confirmed through device analysis due to its damaged condition, however, the pushwire break at distal hypotube suggests that did resistance occurred.As the marksman catheter used during the event was not returned for analysis, any contribution of the marksman catheter towards the resistance could not be determined.The marksman catheter is compatible for use with the pipeline flex device.H6: conclusion code updated to d15.Result code updated from to c070601 and c070603.Method code updated from to b01.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10469072
Report Number2029214-2020-00859
Device Sequence Number16917116
Product Code OUT
UDI-Device Identifier00847536015753
UDI-Public00847536015753
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model NumberPED-375-35
Device Catalogue NumberPED-375-35
Device Lot NumberA887314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/02/2020
09/02/2020
12/04/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/21/2020
09/21/2020
12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR